Alert archive / Indiana / Tornado Warnings in 2009
Tornado Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 11, 2009, 4:32 PM CDT for Posey County, Vanderburgh County, Warrick County, Indiana; Henderson County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2009, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 11, 2009, 4:57 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Posey County, IN, Vanderburgh County, IN, Warrick County, IN, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 37 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2748 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 112132 TORPAH INC129-163-173-KYC101-112215- /O.NEW.KPAH.TO.W.0050.090611T2132Z-090611T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 432 PM CDT THU JUN 11 2009 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... NORTHERN HENDERSON COUNTY IN NORTHWEST KENTUCKY... EASTERN POSEY COUNTY IN SOUTHWEST INDIANA... SOUTHERN VANDERBURGH COUNTY IN SOUTHWEST INDIANA... SOUTHWESTERN WARRICK COUNTY IN SOUTHWEST INDIANA... * UNTIL 515 PM CDT. * AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF KASSON...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... EVANSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3801 8741 3785 8744 3791 8775 3803 8772 TIME...MOT...LOC 2130Z 276DEG 17KT 3793 8764 $$ SMITH
1 follow-up statement
000 WWUS53 KPAH 112157 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 457 PM CDT THU JUN 11 2009 INC129-163-173-KYC101-112208- /O.CAN.KPAH.TO.W.0050.000000T0000Z-090611T2215Z/ VANDERBURGH IN-WARRICK IN-POSEY IN-HENDERSON KY- 457 PM CDT THU JUN 11 2009 ...THE TORNADO WARNING FOR EASTERN POSEY...SOUTHWESTERN WARRICK AND SOUTHERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND NORTHERN HENDERSON COUNTY IN NORTHWEST KENTUCKY IS CANCELLED... LAT...LON 3801 8741 3785 8744 3791 8775 3803 8772 TIME...MOT...LOC 2158Z 276DEG 17KT 3791 8747 $$ SMITH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 11, 3:54 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 11, 3:54 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 354 PM CDT THU JUN 11 2009 .SHORT TERM... A MID LEVEL SHRTWV TROF...INDICATED ON WATER VAPOR IMAGERY...WAS IN THE PROCESS OF MOVING EWD THROUGH THE PAH FCST AREA. THIS PROVIDED ENOUGH LIFT FOR COPIOUS SHWR/TSTM ACTIVITY IN THE NRN PART OF THE REGION THIS AFTN...DESPITE MID LEVEL DRY AIR THAT PUNCHED INTO THE REGION A FEW HOURS AGO. THE BEST COVERAGE OF PCPN THE AFTN/EVE SHOULD CONTINUE TO BE IN THE NRN HALF OF THE REGION CLOSER TO THE VORT ENERGY AND AN APPROACHING WEAK COLD FRONT. MODEST MID LEVEL LAPSE RATES IN THIS AREA WILL COMBINE WITH 2000+ J/KG CAPES TO PROVIDE SVR POTENTIAL IN THE NEAR TERM...WITH WIND/HAIL/HEAVY RAIN BEING THE MAIN HAZARDS. COVERAGE OF PCPN SHOULD DIMINISH OVERNIGHT AS THE TROF AND COLD FRONT MOVE EWD MOSTLY THROUGH THE REGION. NEAR ZONAL FLOW AND WEAK HIGH PRESSURE ARE EXPECTED TO PROVIDE A SHORT REDUCTION IN THE RAINFALL CHANCES THROUGH MOST OF FRIDAY. && .LONG TERM... PRECIP CHANCES WILL INCREASE SATURDAY INTO SATURDAY NIGHT AS THE AFOREMENTIONED FRONT SLOWLY LIFTS NORTHWARD. ECMWF HANGS THE FRONT UP JUST TO OUR SOUTH INTO MONDAY...WHILE THE GFS PLANTS THE FRONT RIGHT ACROSS THE FA. IN EITHER CASE...THE UNSETTLED WEATHER PATTERN THE REGION HAS BEEN IN ALL WEEK WILL PERSIST INTO EARLY NEXT WEEK. BOTH MODELS HAVE THE HIGHEST QPF AMOUNTS ACROSS THE AREA SUNDAY INTO MONDAY...SO WENT WITH THE HIGHEST CHANCES DURING THESE TIME PERIODS. BY MONDAY NIGHT...THE GFS BECOMES MORE AGGRESSIVE PUSHING PRECIP NORTHEAST AS THE LOW LIFTS NORTHEAST FROM THE CENTRAL PLAINS. THE ECMWF IS SLOWER AND KEEPS FAIRLY SIGNIFICANT QPF AMOUNTS ACROSS THE ENTIRE AREA MONDAY NIGHT INTO TUESDAY...AND ACROSS EASTERN PORTIONS TUESDAY NIGHT. WENT WITH A COMPROMISE...GRADUALLY TAPERING POPS OFF FROM WEST TO EAST MONDAY NIGHT INTO TUESDAY...AND WENT DRY BY TUESDAY NIGHT. EXTENDED TEMPS ARE A BIT IFFY BASED ON UNCERTAINTY OF THE FRONTAL LOCATION...BUT OVERALL SCENARIO KEEPS HIGHS IN THE 80S AND LOWS IN THE 60S THROUGH TUESDAY...THEN HIGHS AROUND 90 DEGREES BY WEDNESDAY WITH LOWS AROUND 70. BASICALLY STAYED WITHIN A FEW DEGREES OF LATEST MEX GUIDANCE. && .AVIATION... TSTM ACTIVITY WILL BE COMMON IN THE NRN HALF OF THE REGION IN THE SHORT TERM...MEANING BRIEF REDUCTIONS OF VSBY POSSIBLY INTO IFR RANGE...PLENTIFUL LIGHTNING...AND GUSTY WINDS. TSTMS WILL BE POSSIBLE IN THE SOUTH ALSO...OTHERWISE VFR CONDITIONS CAN BE EXPECTED THROUGH THE EVE. OVNGT AND INTO THE MRNG...SOME GUIDANCE INDICATES THE POSSIBILITY OF FOG/LOW CLOUDS BEHIND THE FRONT. THIS HAS NOT YET BEEN INCLUDED IN THE TAFS BUT WILL BE FURTHER EVALUATED FOR THE 00Z TAFS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM/AVIATION...DB LONG TERM...RST
Hazardous weather outlook, Jun 11, 3:42 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 342 AM CDT THU JUN 11 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 342 AM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. ISOLATED STRONG OR SEVERE STORMS CANNOT BE RULED OUT. THE PRIMARY HAZARDS WILL BE STRONG WIND AND HAIL. HEAVY RAIN IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY...THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. BETTER CHANCES WILL BE ACROSS SOUTHERN PORTIONS OF THE AREA IN CLOSER PROXIMITY TO A FRONTAL BOUNDARY. ISOLATED STRONG OR SEVERE STORMS WILL BE POSSIBLE...MAINLY ACROSS SOUTHEAST MISSOURI INTO SOUTHWEST KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Local storm report, Jun 11, 3:54 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO 6 W PETERSBURG 38.49N 87.39W
06/11/2009 PIKE IN LAW ENFORCEMENT
BRIEF TOUCHDOWN...SEMI TRAILOR TRUCK OVERTURNED IN RURAL
AREA OF NORTHWEST PIKE COUNTY
&&
DAVIDHLocal storm report, Jun 11, 4:01 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
401 PM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 3 N MOUNT VERNON 37.98N 87.90W
06/11/2009 E0.88 INCH POSEY IN TRAINED SPOTTER
30-35 MPH WINDS AND NICKEL SIZE HAIL ON ROUTE 69
&&
DAVIDHLocal storm report, Jun 11, 4:09 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
409 PM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG SOLITUDE 38.01N 87.90W
06/11/2009 POSEY IN EMERGENCY MNGR
TREES DOWN BETWEEN NEW HARMONY AND SOLITUDE...CLOSE TO
SOLITUDE
&&
DAVIDHLocal storm report, Jun 11, 4:21 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
421 PM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 1 E OWENSBORO 37.76N 87.10W
06/11/2009 M1.00 INCH DAVIESS KY PUBLIC
NICKLE AND QUARTER SIZE HAIL REPORTED EAST OF THE
AIRPORT.
&&
SMITTYLocal storm report, Jun 11, 4:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
426 PM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL OWENSBORO 37.76N 87.12W
06/11/2009 M0.88 INCH DAVIESS KY TRAINED SPOTTER
NICKLE HAIL REPORTED.
&&
SMITTYLocal storm report, Jun 11, 4:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
430 PM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL EVANSVILLE 37.98N 87.54W
06/11/2009 M0.88 INCH VANDERBURGH IN TRAINED SPOTTER
NICKLE SIZE HAIL REPORTED ON WEST SIDE OF COMMUNITY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:54 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 36 min |
| Jun 10, 11:05 PM CDT | Areal Flood Advisory | PAH | Posey, Vanderburgh | 3 hr |
| Jun 11, 12:33 AM CDT | Flash Flood Warning | PAH | Posey | 3 hr |
| Jun 11, 12:41 AM CDT | Areal Flood Advisory | PAH | Spencer, Warrick | 2 hr |
| Jun 11, 2:45 AM CDT | Areal Flood Advisory | PAH | Pike, Spencer, Warrick | 2 hr |
| Jun 11, 3:19 PM CDT | Tornado Warning | PAH | Gibson, Pike | 41 min |
| Jun 11, 3:40 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 35 min |
| Jun 11, 3:50 PM CDT | Tornado Warning | PAH | Pike | 40 min |
| Jun 11, 4:17 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 43 min |
| Jun 11, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 17 min |
| Jun 11, 4:51 PM CDT | Tornado Warning | PAH | Spencer, Vanderburgh, Warrick | 24 min |
| Jun 11, 4:57 PM CDT | Areal Flood Advisory | PAH | Posey, Spencer, Vanderburgh, Warrick | 2 hr |
| Jun 11, 5:18 PM CDT | Tornado Warning | PAH | Spencer, Warrick | 34 min |
| Jun 11, 4:20 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 43 min |
Nearby
Tornado Warnings in Indiana, 2009Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.